Sweats, Sick to my Stomach & Vomiting
AnonymousApril 13, 2007 at 1:22 pm
I had my diagnose made Feb 2006, and have been taking IVIg every four weeks since March 2006. I started getting sick since May 2006. It started to avg. every 3 mo. at fist but but since the start of 2007 every few weeks. I vomit so much, after a few days of this, I’m hospitalized for dehydration. I can’t take any pills while this is happening, so my pain level goes through the roof. I want to die. Is anyone else going through this. The Neurogist has no reasons why I get sick, and so passes me off to the family dr. who says it’s a stomach virus. Over and Over until the last ER trip. At 3 AM when my family dr arrive, I cornered him for an answer. He then said that the pain in my body buuilds up so much, that is causes these trips the ER. Is that the truth or a lame attempt to run to telling he knows nothing?:(
The hospital pumps me up for a few more weeks, only to return a few more weeks later for the same thing. Work is getting upset I take so much time off and getting nervous, no – scared is the better word. Where is the illness taking me?:mad::( .
I live in the Heart of Amish Country in Lancaster County PA, USA.
Any help, advise, answers are always appreciated.
AnonymousApril 13, 2007 at 2:09 pm
Welcome Rich! I am truly sorry for your struggle. I have GBS residuals so can’t speak directly to the CIDP. I have become totally convinced that nothing can’t be related to these diseases. We all have our “little quirks” that medicine doesn’t recognize 😮
Others will be along shortly that can address your questions. Again, welcome.
AnonymousApril 14, 2007 at 1:26 am
I must say I was horribly ill from the IVIG for well over a year. At the clinic initially I was so ill I thought I would race to the ladies room not knowing what to expect.The nausea and migraines kept me on the sofa at home in a feverish sweat for days. I was so sick from the CIDP too-so I just laid there. Finally after a year of this I went in the neuro’s office for fliuds-if I could drive. I took the migraine and nausea meds but was scared to do this as I live alone.
Another patient has been to the ER after each treatment she’s had such awful reactions. I know of 2 others who can only have their IVIG done while in-patient at a hospital they have such bad reactions but IVIG does really help them in the long run.
What in the world is going on with your neuro who doesn’t know IVIG causes reactions?? That’s why we’re premedicated IV for nausea before each infusion-or so I am.I still have painful muscle whatever spasms during the infusions and sometimes after.
One thing that has helped-the drip baggy is now 10% IVIG solution. That’s half the amount of IV fliud intake than before at 5%. My reactions have been greatly reduced especially the eye pain.The nurses kept track of how I reacted to certain IVIG brands and we found one that worked the best for me.
By the way-I wasn’t told any of this before my treatments. I drove myself the first 2 times and realized I couldn’t do it alone. I was carpooled for 8 months and now after 2 years am having it done at home.
This FORUM has super information”””
AnonymousApril 14, 2007 at 5:43 am
Richriccio, sorry to criticise a fellow physician and I suppose in my time I have given equally rubbishy explanation. ‘Stomach virus’, a dustbin term, would imply a gasto-enteritis with vomiting and diarhoea; it would not recur like your problem. Accumulation of pain doesn’t lead to vomit and dehydration. Your physician needs to look deeper, while IVIG is a possibility I should expect an episode of vomitng after every infusion. DocDavid
AnonymousApril 14, 2007 at 6:39 pm
Hi Rich – welcome! As others have said, we each have different reactions to IVIG – depending on the brand. I had alternating chills and flushed feeling with Gammaguard (sp?), a ferocious headache and fluish symptoms with Gammanex, but lately have been on Polygam with very few side effects. I have noticed an increase of diarrhea – which I have lived with since 1968 anyway! – so Immodium is never far away! I agree with Limekat and DavidBod – if this neuro isn’t helping maybe it’s time to find one who is a little more experienced with CIDP. There are others on this forum who live closer to you and perhaps they could recommend some. By the way, I premedicate with 650 mg Tylenol and keep Benadryl handy in case I need it. It seems to help while I’m infusing, my side effects don’t show up until after the last day of treatment. I also itch like crazy, but I’m learning to live with it!! Hang in there. We are all here for you. Good luck and good health!
AnonymousApril 15, 2007 at 1:26 am
I never thought of linking my nausea and vommitting to the possibility of a reaction from the IVIG. For 6 months I have been vommitting anywhere from 3-6 days a week, and am nauseaous almost all the time, kind of like a motion sickness feeling. I am recieveing weekly IVIG ( which coincidently I started about 6 months ago) and usually recieve extra fluids each time to rehydrate me. They have told me everything from a severe case of Irrital Bowl Syndrome, or that my bowls may have been afffected and are starting to work again from my last relapse, to the actual nausea med (Reglan) causing it. I have tried Zofran, Compazine, and Reglan and still have found no relief. I have also been scoped to make sure it wasn’t something else.
However, I quit taking the Regaln about a week ago, and haven’t vommitted in the last week so possibly that was my problem, though I don’t think so. It is almost impossible to live when you feel nauseous all the time. Since I’ve had CIDP I haven’t been able to work or get out much, and now I am missing out on even more because I feel so sick I spend most of my time in bed.
I hope everyone feels better soon,
AnonymousApril 17, 2007 at 12:24 am
I got so sick the first few months the staff made me to go see if my Pancreatitis had returned. They had never had a client get so nauseous. Why do I have to be the first one??? My colon/stomach actually went into the worst painful spasms form the IVIG.I curled up on the floor in the room (no bed just a recliner)-scared the nurses to death. They were just starting to do IVIG infusions so they didn’t have the background knowledge to know alot of the side effects. Let’s not get into the yeast infections…that’s a side effect. I did my homework and research turned up a lot the nurses needed to know.
I did find out the pre-med IV Phenegran was causing severe jitters. I was pacing up and down the halls shaking like a leaf. My whole body was on fire and in spasms.
Be your own best source of info and standup for your gut feelings. There are 2 folks in my CIDP Support Group who are hospitalized monthly for IVIG-their reactions are so severe and they do this because the IVIG does work for them.
AnonymousApril 17, 2007 at 12:53 pm
I too get sick from my IVIG, but I am like the only one in our “little infusion group” that gets this way. Before my infusion I take zofran for nausea, a benadryl and 2 ibuprofen. I still get nauseous but not as bad. I also take zofran any time I feel nausea coming on and I don’t throw up as much if at all sometimes. I also have an issue with textures (mashed potatoes are iffy most days). So I watch for foods I know I can tolerate and eat more of those.
I truly believe that if you find the right combination of meds, your IVIG will get better, you just need to figure out what that combination is.
AnonymousApril 21, 2007 at 10:50 pm
Sorry to hear that you get so sick from your treatments. When I first started getting IVIGG every two weeks part of my pre meds was Reglan. I discovered that the Reglan was giving me sweats, and “waves” of nausea. Goodness, it made me feel awful! My doctor changed my nausea med to Kytril and I haven’t had any problems since. I know that you are supposed to be well hydrated prior to an infusion of IVIGG. Being hydrated also helps a lot with headaches from the IVIGG. I now get IV fluids, tylenol and kytril prior to my IVIGG. Hope some of our suggestions help you.
You must be logged in to reply to this topic.